Madwolf....Help!!! Plaquenil & Medrol Dose Pak ???

Discussion in 'Fibromyalgia Main Forum' started by KathiM, Mar 20, 2003.

  1. KathiM

    KathiM New Member

    Hi hoping you can give some insight as I know you are on Plaquenil also.

    My Rhuemy started me on a medrol dose pak 4mg on March 11 which I have finished along with the Plaquenil 1 X aday(which I am still on ). I thought what a miracle as the muscle weakness had decreased almost totally and joints were great....actually I felt like I could fly !!!! Two days ago everything started coming back and as of last night I spent the night back with the same joint pain, muscle weakness, feet burining , tingling, fatigue, etc,etc,etc,.........It seems I had about 6 days of relief........and I am sure this was the prednisone...right ???? I was hoping it would last LOOOOONNNGGGEEERRRR. As of today I feel like I am back where I started.
    He did a blood test this past Mon and yes the sed rate went down to 30 from being at 70. I just wonder what it would be today after being in this pain again??? Does it go up and down that fast ??
    Dr. does not know what I have.....I know that sounds funny but ........I am really getting frustrated....
    ANA has all come back in normal range ....but sed has been at 70.....
    I have the photo sensitivity in skin and red face and funny red pin dots in skin. He was thinking along lines of Lupus but as of Mon said he just does not know.

    I know the plaquenil must build up in the blood but .......
    I am just apprehensive at this point......I gues I am wondering if I should make the decision to stay on it (for what condition, I dont know !!!) or 86 it.

    If this is fibromyalgia would the plaquenil be of advantage ??

    I may need a new Dr....but as we all know.....good ones experienced in all this are hard to find!!!!!!!!!!

    Any info/input would be greatly appreciated.


    Thanks......
    KathiM
  2. tandy

    tandy New Member

    Something to consider as a possible DX would be Polymyalgia Rheumatica.If your around the age of 50 or higher~ This disease responds rapidly to steroids,and many patients feel sooooo mush better on the medrol or low dose prednisone. Thats great that your sed. rate went down that much!!and from what I hear it can fluctuate like that. I had mine at 58,used the prednisone for a couple months......That brought it down for me too.Although at times mines alittle higher than it should be.(36)Recently~ I have'nt been DX with anything other than a definite FM~ I kinda thought something else was rearing its head but so far no DX of Lupus,or any other autoimmune disease~ I guess were at the "wait and see"phase.
    Best of luck to you~ hope your feeling well,or even better soon~(did'nt mean to butt in....just thought i'd help if I could~)
    Warm Regards,
    Tracey